Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 28, 2011, 10:47 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 10:47 AM EST (15:47 UTC)
- Expired
- Dec 28, 2011, 4:21 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
184 WHUS72 KMLB 281547 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1047 AM EST WED DEC 28 2011 AMZ550-552-555-570-572-575-290000- /O.NEW.KMLB.SC.Y.0036.111228T1547Z-111229T0300Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1047 AM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND SEAS: NORTHWEST WINDS BETWEEN 20 AND 25 KNOTS WILL DIMINISH THROUGH LATE AFTERNOON. THESE WINDS WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 8 FEET AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
361 WHUS72 KMLB 282121 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 421 PM EST WED DEC 28 2011 AMZ570-572-575-290300- /O.CAN.KMLB.SC.Y.0036.000000T0000Z-111229T0300Z/ /O.NEW.KMLB.SW.Y.0016.111228T2121Z-111229T0300Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 421 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND SEAS: NORTHWEST WINDS BETWEEN 10 AND 15 KNOTS WILL DIMINISH THROUGH LATE AFTERNOON. THESE WINDS WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 7 FEET AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN 20 KNOTS. && $$ AMZ550-552-555-282230- /O.CAN.KMLB.SC.Y.0036.000000T0000Z-111229T0300Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 421 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 9:35 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 28, 9:35 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EST WED DEC 28 2011
.DISCUSSION...
LARGE HI PRES RIDGE OVER THE GOMEX/DEEP SOUTH WILL GENERATE A DEEP
NWRLY FLOW ACRS CENTRAL FL TODAY. POST FRONTAL AIRMASS IS VERY DRY
AND STABLE WITH PW VALUES BTWN 0.2"-0.5" AND A 15-20C SUBSIDENCE
INVERSION IN THE H95-H75 LYR.
PGRAD WILL WEAKEN SIGNIFICANTLY AS THE SFC/LOW LVL RIDGE PUSHES EWD
THRU THE DAY. STRONG RADIATIONAL COOLING ANTICIPATED OVERNIGHT WITH
CLEAR SKIES AND LIGHT/CALM WINDS EXPECTED. PATCHY FROST IS A GOOD
BET WITH SFC DEWPOINTS IN THE M/U30S...WILL INCLUDE IN THE MORNING
UPDATE.
&&
.AVIATION...
THRU 29/12Z...VFR ALL SITES.
&&
.MARINE...
LATEST OBS FROM THE LCL BUOY NETWORK SHOW NW WINDS HOVERING AROUND
20KTS WITH GUSTS TO 25KTS. THE NW COMPONENT IS WORKING AGAINST THE
SRLY GULF STREAM TO GENERATE VERY ROUGH SEAS...4-6FT NEARSHORE WITH
DOMINANT PDS ARND 6SEC...6-8FT OFFSHORE WITH DOMINANT PDS ARND 7SEC.
BOATING CONDITIONS WILL IMPROVE THRU THE DAY AS HIGH PRES BUILDS
INTO THE AREA AND SFC/BNDRY LYR WINDS DIMINISH. HOWEVER...CURRENT
CONDITIONS ARE QUITE TREACHEROUS AND WARRANT AN EXTENSION OF THE SCA
FOR ANOTHER 12HRS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 40 64 44 / 0 0 0 0
MCO 63 41 67 46 / 0 0 0 0
MLB 65 45 68 50 / 0 0 0 0
VRB 64 45 69 52 / 0 0 0 0
LEE 62 36 65 44 / 0 0 0 0
SFB 62 38 66 46 / 0 0 0 0
ORL 63 40 67 47 / 0 0 0 0
FPR 65 45 69 53 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWENHazardous weather outlook, Dec 28, 4:09 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 409 AM EST WED DEC 28 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-281500- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 409 AM EST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .WIND AND SEA IMPACT... HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH LATE MORNING AS NORTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS AND HAZARDOUS SEAS CONTINUE OVER THE LOCAL ATLANTIC WATERS. WINDS ARE EXPECTED TO DIMINISH BY LATE MORNING WITH SEAS SUBSIDING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEASONABLY COOL TEMPERATURES WILL CONTINUE THROUGH LATE WEEK BEFORE RETURNING TO ABOVE NORMAL FOR THE WEEKEND. ANOTHER COLD FRONTAL BOUNDARY WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH COOLER TEMPERATURES AND HAZARDOUS MARINE CONDITIONS RETURNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:21 PM EST | Small Craft Advisory for Hazardous Seas | MLB | 3 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.